MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A12
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: vaginal hysterectomy.Event description: complaint 1 of 2: (b)(4), lot #unk.Complaint 2 of 2: (b)(4), lot #unk.The surgeon had completed a vaginal hysterectomy for a patient with severe stage 4 prolapse and intended to place the gelpoint v-path post-hysterectomy in order to take the adnexa.She inserted the device manually and did not perform a tissue sweep prior to retracting the outer ring of the alexis 3 times.The surgeon assembled the device, established pneumoperitoneum, and inserted her laparoscopic instrumentation.The surgeon noted that the patient's right tube and ovary were trapped behind the inner ring of the alexis.The surgeon unrolled the outer ring of the alexis and removed the device, then replaced again manually.The surgeon did not perform a tissue sweep prior to retracting the outer ring of the alexis 4 times.Upon entering laparoscopically, the surgeon once again noted entrapment of the patient's right tube and ovary.She attempted to pull externally on the left side of the alexis sheath to free the tissue but was unsuccessful.She unrolled the outer ring of the alexis and removed the device.She replaced it again manually and did not perform a tissue sweep prior to retracting the outer ring of the alexis 1 time.Upon entering laparoscopically, the surgeon noted that the right tube and ovary were once again entrapped.This time, the surgeon had her assist pull on the left side of the alexis sheath and she used her laparoscopic instrumentation to pull the tissue out from behind the inner ring of the alexis.There was no patient injury and the device is unavailable for return.I talked with the aps for this region and asked him how frequently he sees this happen in post-hysterectomy insertions and he told me that he sees it happening a majority of the time in his experience.I am not sure if you'd like to handle this feedback as a complaint since there is a lack of specificity, but i want to make sure that it gets documented somehow.Additional information obtained from [name] (clinical development) on 13mar2025: an epix grasper was used during the case - not affiliated with entrapment.This patient had severe prolapse.This caused the adnexal tissue to have excess laxity.There was no patient injury.Intervention: the surgeon had her assistant pull on the left side of the alexis sheath and she used her laparoscopic instrumentation to pull the tissue out from behind the inner ring of the alexis.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: vaginal hysterectomy.Event description: complaint 1 of 2: (b)(4), lot #unk.Complaint 2 of 2: (b)(4), lot #unk.The surgeon had completed a vaginal hysterectomy for a patient with severe stage 4 prolapse and intended to place the gelpoint v-path post-hysterectomy in order to take the adnexa.She inserted the device manually and did not perform a tissue sweep prior to retracting the outer ring of the alexis 3 times.The surgeon assembled the device, established pneumoperitoneum, and inserted her laparoscopic instrumentation.The surgeon noted that the patient's right tube and ovary were trapped behind the inner ring of the alexis.The surgeon unrolled the outer ring of the alexis and removed the device, then replaced again manually.The surgeon did not perform a tissue sweep prior to retracting the outer ring of the alexis 4 times.Upon entering laparoscopically, the surgeon once again noted entrapment of the patient's right tube and ovary.She attempted to pull externally on the left side of the alexis sheath to free the tissue, but was unsuccessful.She unrolled the outer ring of the alexis and removed the device.She replaced it again manually and did not perform a tissue sweep prior to retracting the outer ring of the alexis 1 time.Upon entering laparoscopically, the surgeon noted that the right tube and ovary were once again entrapped.This time, the surgeon had her assist pull on the left side of the alexis sheath and she used her laparoscopic instrumentation to pull the tissue out from behind the inner ring of the alexis.There was no patient injury and the device is unavailable for return.I talked with the aps for this region and asked him how frequently he sees this happen in post-hysterectomy insertions and he told me that he sees it happening a majority of the time in his experience.I am not sure if you'd like to handle this feedback as a complaint since there is a lack of specificity, but i want to make sure that it gets documented somehow.Additional information obtained from [name] (clinical development) on 13mar2025: an epix grasper was used during the case - not affiliated with entrapment.This patient had severe prolapse.This caused the adnexal tissue to have excess laxity.There was no patient injury.Intervention: the surgeon had her assistant pull on the left side of the alexis sheath and she used her laparoscopic instrumentation to pull the tissue out from behind the inner ring of the alexis.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, the customer¿s experience of tissue entrapment was confirmed based on the event description.Based on the description of the event, it is likely that the reported event was caused by user error.The instructions for use (ifu) states, "before retraction of the outer ring, sweep area with fingers to ensure tissue is not trapped between the inner ring and peritoneum." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
GELPOINT V-PATH
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21720399
Report Number2027111-2025-00447
Device Sequence Number3993631
Product Code HEW
UDI-Device Identifier00607915138660
UDI-Public(01)00607915138660
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2A12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIX GRASPER
Patient SexUnknown